Monday 24 July 2017

Warning about 'teddy tablets' after teens rushed to hospital

Image: HSE awareness poster
Image: HSE awareness poster
Independent.ie Newsdesk

Independent.ie Newsdesk

Parents have been warned about potent ecstasy tablets shaped like teddy bears after four teenagers were rushed to hospital.

The drugs, which are brightly coloured and shaped like cuddly toys, have been implicated in a number of serious incidents in the UK.

This week four 13-year-old teenagers were rushed to hospital after taking the tablets.

They have since been released.

“This could have caused devastation for several families and, as with any illegal drug, there can be serious or even fatal consequences if you use them," Detective Inspector Gareth Davies, from Greater Manchester Police (GMP) said, the Sun UK reports.

“We don’t know exactly what these particular tablets contain and I would urge you not to take them.

“If you are offered drugs, particularly ones which are a pink and purple colour and have teddy markings on them, then please contact police.

“If you have any information about this incident or have concerns about drugs in the area, I would also urge you to contact police.”

It is understood that the HSE has not been made aware of any instances of the tablets being sold here or being behind any recent hospitalisations.

However, officials have pointed again to advice that they offer in relation to all types of ecstasy, which includes a warning that it is safer never to take drugs but, if using, it is important to test dose a new batch.

Online Editors

Promoted articles

Editors Choice

Also in World News